Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS Quad Cities, IA

June 21, 20094 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 21, 2009, 8:37 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2009, 8:37 PM CDT (01:37 UTC)
Expired
Jun 22, 2009, 2:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:49 PM CDTHEAVY RAIN 1.72 Se Marengo, IAFELL IN ABOUT ONE AND A HALF HOURS.
Jun 21, 8:52 PM CDTFLASH FLOODBelle Plaine, IAVERY HEAVY RAIN WITH ALL THE DITCHES RUNNING FULL.
Jun 21, 9:05 PM CDTHEAVY RAIN 2.6Belle Plaine, IARAINFALL OF 2.6 INCHES IN ONE HOUR.
Jun 21, 9:20 PM CDTFLASH FLOODMarengo, IA10 TO 12 INCHES OF FLOWING WATER COVERING MOST CITY STREETS IN MARENGO.
Jun 21, 10:00 PM CDTHEAVY RAIN 4.343 S Belle Plaine, IAMEASURED AT RIVER GAGE ON IOWA RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 220137
FFWDVN
IAC011-095-103-113-220730-
/O.NEW.KDVN.FF.W.0016.090622T0137Z-090622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF IOWA CITY...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 230 AM CDT

* AT 834 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALFORD...
  SWISHER...SOLON...SHUEYVILLE...NORWAY...MOUNT VERNON...LUZERNE...
  LISBON...FAIRFAX...ELY...BLAIRSTOWN...BELLE PLAINE AND AMANA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STON JUN 21 2009

.SYNOPSIS...
WEAK DISTURBANCES IN NORTHWEST FLOW ALOFT WILL CROSS THE REGION
THROUGH MONDAY. A WEAK PRESSURE PATTERN WILL GIVE WAY TO TYPICAL
SUMMER WEATHER FOR LATTER HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE WEAK NORTHWEST TO SOUTHEAST ORIENTED BOUNDARY AND SERIES OF
MID-LEVEL SHORTWAVE TROUGHS SUPPORTS A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS IN THE SOUTH PART TONIGHT. THE CHANCE APPEARS LOW
BASED ON RADAR TRENDS AND THE DIURNAL TIMING. 

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
HIGHLY AMPLIFIED UPPER-LEVEL PATTERN WILL REMAIN WITH A LOW
DEEPENING OFF THE EASTERN SEABOARD AND A LARGE UPPER-LEVEL RIDGE
BUILDING OVER THE CENTRAL U.S. AND GREAT LAKES REGION. WEAK
SURFACE TROUGH ACROSS THE AREA WITH POSSIBLE MID LEVEL SHORT WAVES
COMING OVER RIDGE. THUNDERSTORM CHANCES APPEAR LOW THOUGH WITH
WEAK INSTABILITY AND POSSIBLE MID LEVEL CAP. SLIGHT CHANCE POPS
MAINLY ACROSS FROM THE CENTRAL MIDLANDS WESTWARD TO THE CENTRAL
SAVANNAH RIVER AREA MONDAY. TRACK OF SHORT WAVES WEST OF THE AREA
TUESDAY...SO LESS CHANCE OF CONVECTION. HIGHS IN THE LOW 90S WITH
LOWS IN THE UPPER 60S/LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LOW OVER THE EASTERN U.S. LIFTS OUT IN THE WEDNESDAY-THURSDAY 
TIME-FRAME...THOUGH SOME TROFFINESS LINGERS. THE UPPER RIDGE OVER
THE PLAINS ON WEDNESDAY GRADUALLY WEAKENS BY SUNDAY. THIS WILL
LEAVE A WEAK SURFACE GRADIENT ACROSS THE REGION WITH A LOW LEVEL 
SOUTHERLY FLOW DEVELOPING. EXPECT A LOW CHANCE FOR DIURNAL
THUNDERSTORMS THURSDAY INTO THE WEEKEND.

TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE 
NORMAL.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. WEAK COLD FRONT NEAR 
THE SAVANNAH RIVER WILL HAVE LITTLE MOVEMENT OVER THE NEXT 24 HOURS. 
WEAK UPPER LEVEL DISTURBANCE TRAVERSING ACROSS THE NORTHERN EDGE OF 
THE UPPER RIDGE CENTERED OVER THE GULF COAST WILL BE A TRIGGER FOR 
POSSIBLE CONVECTION OVER THE AREA UNTIL AROUND 02Z THIS EVENING SO 
WILL KEEP CB MENTIONED IN THE TAFS UNTIL THEN. LINGERING SCTD MID 
AND HIGH CLOUDS OVERNIGHT SO NOT EXPECTING FOG TO BE A MAJOR ISSUE 
DURING THE EARLY MORNING HOURS. ISOLATED CONVECTION MAY AGAIN BE AN 
ISSUE LATE MONDAY AFTERNOON BUT WILL NOT MENTION CB IN THE TAFS FOR 
NOW. MAINLY LIGHT NW WINDS AFTER 00Z THIS EVENING AND INCREASING A 
BIT AFTER SUNRISE MONDAY. 

NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

$$
1 follow-up statement
000 
WGUS73 KDVN 220410
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SUN JUN 21 2009

IAC011-095-103-113-220730-
/O.CON.KDVN.FF.W.0016.000000T0000Z-090622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-
1110 PM CDT SUN JUN 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
JOHNSON...IOWA...SOUTHERN LINN AND SOUTHERN BENTON COUNTIES...

AT 1109 PM CDT...FLASH FLOODING CONTINUES ACROSS THE WARNED AREA. 
RAINFALL OF 2 TO 4.5 INCHES HAS BEEN OBSERVED OVER THE PAST 3 
HOURS.  THIS HAS RESULTED IN SIGNIFICANT AREAS OF FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALFORD...
SWISHER...SOLON...SHUEYVILLE...NORWAY...MOUNT VERNON...MARENGO...
LUZERNE...LISBON...LADORA...FAIRFAX...ELY...BLAIRSTOWN...BELLE PLAINE
AND AMANA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4179 9230 4194 9231 4194 9138 4151 9137
      4152 9230 4178 9231

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:32 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SUN JUN 21 2009

.SYNOPSIS...
WARM ADVECTION WING OF PCPN EXITING EASTERN COUNTIES OF CWA ATTM.
SFC WARM FRONT WELL DEFINED NEAR KSPW-KDSM-KOTM LINE...WITH
LOW LOCATED NEAR KFSD. STRONG HEATING ALONG/SOUTH OF FRONT HAS
ALLOWED TEMPS TO SOAR INTO THE U80S WHILE DEWPTS IN M70S LEADING
TO VERY UNSTABLE AIRMASS WITH SBCAPES OF 2000-3000 J/KG AND CLIMBING.
FRONTAL ZONE LOOKS TO BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND
POTENTIAL FOR SEVERE WX LATE THIS AFTN/EVE. ..05..

&&

.SHORT TERM...TONIGHT AND SUNDAY...COMBINATION OF HEATING AND IMPULSE
MOVING THROUGH NORTHEAST NE INTO NORTHWEST IA ATTIM PER WATER VAPOR
AND IR IMAGERY... SHOULD DECREASE CIN AND RESULT IN DEVELOPMENT OF
STORMS BY 21Z NEAR TRIPLE POINT OVER NORTHWEST IA. ACTIVITY EXPECTED
TO INCREASE IN COVERAGE AND PROPAGATE AND/OR DEVELOP SOUTHEASTWARD
ALONG WARM FRONT. BACKED SFC WINDS NORTH OF FRONT AND 20-25 KT
SOUTHWESTERLY H85 WINDS TO ENHANCE LOW LEVEL HODOGRAPHS ...AND
COMBINATION WITH DEEP LAYER SHEAR SHOULD RESULT IN THREAT OF
TORNADOES AND BOWING LINE SEGMENTS. IN FACT ENVIRONMENT QUITE
SIMILIAR TO THAT OF CENTRAL KS YESTERDAY WHERE JUST UNDER 10 REPORTS
OF TORNADOES ALONG/NORTH OF WARM FRONT. INFLOW REGION WITH STORMS IN
KS YESTERDAY FEATURED T/TD OF U80S/L70S... BUT A BIT MORE HEATING TO
PUSH INFLOW REGION INTO L90S WITH M70S DEWPTS ACROSS SOUTHERN IA.
PCPN IS EXPECTED TO EXIT MUCH OF THE REGION OVRNGT. ..05..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...HOT AND HUMID
WEATHER WILL CONTINUE AS AN UPPER LEVEL RIDGE REMAINS ANCHORED OVER
THE MIDWESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE LOW
TO MID 90S THROUGH WEDNESDAY WITH HEAT INDEX VALUES APPROACHING 100
DEGREES OVER THE SOUTHERN HALF OF THE FORECAST AREA ON EACH DAY. THE
NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY EVENING
INTO EARLY THURSDAY AS THE ECMWF/GFS PROG A UPPER LEVEL SHORTWAVE TO
MOVE EAST ALONG THE CANADIAN/U.S. BORDER. A COLD FRONT ASSOCIATED
WITH THIS SHORTWAVE WILL SAG SOUTH ACROSS IOWA AND ILLINOIS WHICH
COULD PRODUCE THUNDERSTORMS AND THEN BRING SLIGHTLY COOLER AND DRIER
AIR TO THE REGION ON THURSDAY AND FRIDAY. THE EXTENDED MODELS PROG
ANOTHER SHORTWAVE TO MOVE NORTH OF THE REGION IN THE SATURDAY/SUNDAY
TIME FRAME...SO I HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR
BOTH DAYS. ..KUHL..

&&

.AVIATION...MVFR TO VFR CIGS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EVENING. SCT TSRA WILL DEVELOP AFTER 22/00Z AND
CONTINUE THRU 22/03Z. SOME OF THESE STORMS COULD BECOME SEVERE AND
LOWER SFC CIGS/VSBYS TO LIFR CONDITIONS WITH STRONG GUSTY WINDS UP
TO 50KT. LATER TONIGHT MVFR TO IFR CIGS/VSBYS WILL BE POSSIBLE IN
AREAS OF BR AND FG...PRIMARILY AFTER 22/08Z. CIGS/VSBYS WILL IMPROVE
AND SHOULD BECOME VFR BY 22/12Z. ..KUHL..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/KUHL
Hazardous weather outlook, Jun 21, 1:05 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SUN JUN 21 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-220930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
105 PM CDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE AREA FOR MID TO LATE AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS
NORTHERN IOWA...WITH THE ACTIVITY EXPECTED TO PROPAGATE OR
DEVELOP SOUTHEASTWARD INTO THE OUTLOOK AREA BY LATE AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND TORNADOES BEING THE PRIMARY THREAT. IN ADDITION...
ISOLATED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IS
POSSIBLE.

SOME AREA RIVERS ARE EXPERIENCING MINOR TO MODERATE FLOODING.
PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM AND HUMID AIR WILL BE IN PLACE ACROSS THE AREA MONDAY
AND TUESDAY. THE HEAT INDEX IS FORECAST TO REACH THE MID 90S ALONG
THE HIGHWAY 20 CORRIDOR TO THE LOW 100S ALONG THE IOWA-MISSOURI
BORDER AND INTO WEST CENTRAL ILLINOIS. THIS WILL CREATE STRESSFUL
CONDITIONS FOR PEOPLE INVOLVED IN OUTDOOR ACTIVITIES OR WITHOUT
ACCESS TO AIR CONDITIONING.

A CHANCE OF THUNDERSTORMS IS FORECAST LATE WEDNESDAY INTO
THURSDAY...AND AGAIN ON SATURDAY.  AT THIS TIME...THE MAIN THREATS
APPEAR TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGERS CONFERENCE CALL HAS BEEN SCHEDULED FOR 230 PM
CDT. SPOTTER ACTIVATION IS LIKELY BY LATE THIS AFTERNOON AND
EVENING OVER PORTIONS OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jun 21, 8:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          3 SE MARENGO            41.77N 92.03W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            ROTATION EXTENDING FROM GROUND TO CLOUD BASE, BUT NOT
            ABLE TO SEE DEBRIS DUE TO RAIN WRAPPING.

&&

WE
Local storm report, Jun 21, 8:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     WELLMAN                 41.47N 91.84W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            TRAINED SPOTTER OBSERVING FUNNEL CLOUD OVER WELLMAN.
            RELAYED BY LAW ENFORCEMENT.

&&
Local storm report, Jun 21, 8:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     CONROY                  41.73N 92.00W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            STRONG AND RAPID ROTATION OVER CONROY.

&&

WE
Local storm report, Jun 21, 8:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     SOUTH AMANA             41.78N 91.97W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            RAPID ROTATION WITH RAIN WRAPPING.

&&

WE
Local storm report, Jun 21, 8:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          KALONA                  41.49N 91.70W
06/21/2009                   WASHINGTON         IA   TRAINED SPOTTER

            ON THE GROUND BETWEEN KALONA AND WELLMAN.

&&

WE
Local storm report, Jun 21, 8:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER ON MAIN STREET.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:26 PM CDTTornado WarningDVNBenton49 min
Jun 21, 7:46 PM CDTTornado WarningDVNBenton, Iowa44 min
Jun 21, 8:06 PM CDTTornado WarningDVNIowa, Johnson, Washington39 min
Jun 21, 8:23 PM CDTTornado WarningDVNIowa, Johnson35 min
Jun 21, 8:38 PM CDTTornado WarningDVNJohnson, Louisa, Washington52 min
Jun 21, 9:13 PM CDTFlash Flood WarningDVNKeokuk, Washington6 hr
Jun 21, 9:21 PM CDTTornado WarningDVNWashington54 min
Jun 21, 9:37 PM CDTFlash Flood WarningDVNLouisa, Muscatine6 hr
Jun 21, 9:45 PM CDTFlash Flood WarningDVNJohnson6 hr
Jun 21, 11:00 PM CDTRiver Flood WarningDVNKeokuk4 days
Jun 22, 12:17 AM CDTRiver Flood WarningDVNLouisa34 hr
Jun 22, 12:24 AM CDTFlash Flood WarningDVNDes Moines, Henry, Louisa6 hr
Jun 22, 1:29 AM CDTSpecial Weather StatementDVNJefferson, Lee, Van Buren61 min
Jun 22, 1:55 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren50 min
Jun 22, 2:45 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren60 min
Jun 22, 10:02 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Jun 22, 12:07 PM CDTHeat AdvisoryDVNCedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more7 hr
Jun 22, 3:25 PM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more29 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.